New Mexico, 2012Heavy Snow and High Wind in New Mexico, April 14 to 15, 2012
April 14 to 15, 2012 · NWS ABQ · 19 events in 18 counties and zones
A strong upper level low over northwest New Mexico brought very strong winds to much of southern and eastern New Mexico during the afternoon of the 14th. The south to southwesterly winds resulted in blowing dust, which reduced visibilities below 2 miles at times.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low over northwest New Mexico brought very strong winds to much of southern and eastern New Mexico during the afternoon of the 14th. The south to southwesterly winds resulted in blowing dust, which reduced visibilities below 2 miles at times. Even lower visibilities were reported downwind of White Sands National Monument, including around Ruidoso, where much of the sand was relocating to. Up to 70 mph winds were measured in the Sacramento Mountains, while a peak wind gust of 74 mph was reported in Raton. A few trees were knocked over as well as portions of tin roofs were peeled back due to the strong winds. As the upper level low shifted east overnight, snow developed over the northern high terrain. Up to 10 inches of snow was reported around Red River and Taos Ski Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 14, 2:38 AM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 14, 2:38 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT SAT APR 14 2012
...POTPOURRI OF SPRING WEATHER HAZARDS THIS WEEKEND...
.DISCUSSION...
THE CENTER OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM
REACHED LAS VEGAS...NEVADA...OVERNIGHT. THIS LOW WILL REACH THE
FOUR CORNERS BY SUNSET...THEN EJECT RAPIDLY NORTHEASTWARD...
REACHING NEBRASKA BY SUNRISE SUNDAY. THIS TIMING REFLECTS A
SLIGHTLY SLOWER ARRIVAL OF THE SYSTEM AND MUCH FASTER EXIT THAN
PREVIOUS MODEL RUNS. THE QUICKER PASSAGE OF THE SYSTEM SHOULD
PREVENT SIGNIFICANT SNOW ACCUMULATIONS...EXCEPT FOR THE SAN JUAN
AND SANGRE DE CRISTO MOUNTAINS WHERE WINTER WEATHER ADVISORIES ARE
ALREADY IN EFFECT. SATELLITE AND RADAR IMAGERY EARLY THIS MORNING
DEPICT A NNW TO SSE ORIENTED BAND OF RAIN SHOWERS...SNOW SHOWERS
AND A FEW THUNDERSTORMS IN CENTRAL AZ. THIS BAND WILL BRING A
BRIEF WAVE OF PRECIPITATION TO WESTERN NM THIS MORNING...BUT
DEW POINTS IN THE SINGLE DIGITS AHEAD OF THIS WAVE SUGGEST THAT
PRECIPITATION WILL BE MODEST. BEHIND THE BAND OF PRECIP...MUCH
DRIER AIR IS EVIDENT ON SATELLITE IMAGERY...AND SURFACE DEW POINTS
ARE EXPECTED TO DROP RAPIDLY IN THE WAKE OF THE BAND AS IT
TRANSLATES TO THE NORTHERN MOUNTAINS THIS AFTERNOON. BY SUNDAY...STORM
TOTAL SNOW AMOUNTS MAY REACH 6 INCHES ON THE WEST SLOPES OF THE
MOUNTAINS NEAR THE CO BORDER...WITH ONLY A FEW INCHES ACROSS THE
REST OF OUR NORTHERN AND WESTERN MOUNTAINS. AN INCH OR SO OF SNOW
MAY ALSO ACCUMULATE BELOW 7500 FEET...MAINLY NEAR GALLUP THIS
MORNING AND ACROSS THE FAR NORTHWEST HIGHLANDS THIS AFTERNOON AND
TONIGHT.
A FEW SHORT WAVES WILL FLOW THROUGH A TRAILING UPPER TROUGH THAT
WILL LINGER OVER NM IN THE WAKE OF THE EXITING UPPER LOW...KEEPING
THE WEATHER UNSETTLED IN WESTERN...NORTHERN AND CENTRAL AREAS
THROUGH SUNDAY NIGHT. A FEW THUNDERSTORMS MAY BE EMBEDDED WITH
LOWER ELEVATION RAIN AND HIGHER ELEVATION SNOW SHOWERS SUNDAY
AFTERNOON. MONDAY...A FEW SHOWERS MAY LINGER OVER THE NORTHEAST
QUARTER OF THE STATE...BUT CONFIDENCE IS ONLY MODERATE THAT ANY
PRECIP WILL REMAIN THAT LONG.
THE BIGGER PROBLEM WITH THE STORM SYSTEM WILL BE VERY STRONG
WINDS TODAY...AS THE POLAR JET STREAM MOVES OVERHEAD AND A STRONG
LEE TROUGH DEVELOPS AT THE SURFACE. SOUTHWEST WIND GUSTS TO 50
MPH WILL BE COMMON...EXCEPT FOR WEAKER WINDS ACROSS THE NW
MOUNTAINS AND PLATEAU...AND GUSTS UP TO 65 MPH ACROSS SOUTHERN AND
EASTERN PARTS OF THE FORECAST AREA THIS AFTERNOON. WILL CONTINUE
WITH THE WIND ADVISORY AND HIGH WIND WARNING ALREADY IN EFFECT
UNTIL SUNSET...WHEN SURFACE WINDS WILL BEGIN TO DECOUPLE FROM
STRONGER WINDS ALOFT. THE STRONGER WINDS ALOFT WILL SHIFT EAST OF
THE AREA TONIGHT AND A COLD FRONT CROSSING THE AREA FROM THE WEST
WILL SHIFT THE LEE TROUGH FURTHER EAST ONTO THE GREAT PLAINS. LOW
HUMIDITIES WILL COMBINE WITH THE STRONG SOUTHWEST WINDS TO PRODUCE
FIRE WEATHER CONCERNS ACROSS THE EASTERN PLAINS TODAY.
TUE THROUGH THE MIDDLE OF THE COMING WORK WEEK...NW FLOW ALOFT
WILL GRADUALLY BECOME MORE ZONAL. AFTER BELOW NORMAL HIGH
TEMPERATURES DEVELOPING TODAY THROUGH MONDAY...READINGS WILL RISE
ABOVE NORMAL AGAIN TUESDAY THROUGH THE END OF THE WEEK. AFTERNOONS
MAY BE GUSTY...ESPECIALLY THURSDAY AS AN UPPER LEVEL TROUGH PASSES
NORTH OF OUR STATE.
44
&&
.AVIATION...
VFR IS EXPECTED FOR MOST OF THE REGION OVER THE NEXT 24 HRS HOWEVER
WINDS WILL BE A BIG CONCERN. A BAND OF RAIN/SNOW WITH EMBEDDED -TSRA
WILL MOVE EAST INTO WESTERN NM AND IMPACT KFMN AND KGUP THRU THIS
EVENING WITH MVFR CIGS AND VSBYS EXPECTED. THE GREATEST THREAT FOR
ANY LOWER EXCURSIONS TO IFR WOULD BE WITH CIGS TONIGHT BEHIND THE
COLD FRONTAL AIRMASS OVER WESTERN AND NORTHERN NM.
OTHERWISE STRONG SW WINDS WILL BE THE MAIN ISSUE WITH GUSTS UP TO 55
KNOTS POSSIBLE FROM THE CENTRAL MT CHAIN EASTWARD ACROSS THE PLAINS.
AWW CRITERIA WINDS ARE A CERTAINTY FOR THE SUNPORT THIS AFTERNOON.
SOME BLDU MAY REDUCE VSBYS TO NEAR MVFR BRIEFLY FROM THE RIO GRANDE
VALLEY EASTWARD. WINDS WILL DIMINISH QUICKLY AFTER SUNSET.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER
&&
.FIRE WEATHER...
A BAND OF RAIN/SNOW OVER AZ IN ASSCN WITH A COLD FRONT WILL SLIDE
EAST INTO WESTERN NM THIS MORNING. CURRENT POOR RECOVERIES IN THIS
AREA WILL REBOUND QUICKLY AS THE FRONTAL BOUNDARY PUSHES EAST.
DEWPOINT VALUES WILL COME UP ACROSS MUCH OF THE AREA INITIALLY THRU
EARLY AFTERNOON. HOWEVER THE WATER VAPOR LOOP SHOWS A SIGNIFICANT
DRY SLOT DEVELOPING BEHIND THIS BAND OF RAIN AND SNOW AND AM
CONCERNED CRITICAL FIRE WX CONDITIONS MAY BE SATISFIED WITHIN THE
RIO GRANDE VALLEY THIS AFTERNOON AS THE FRONT PUSHES THROUGH. TEMPS
WILL BE BELOW NORMAL HOWEVER BUT WINDS WILL BE HOWLING. WILL KEEP
CURRENT HIGHLIGHTS AS IS BUT DAY SHIFT WILL NEED TO MONITOR PORTIONS
OF CENTRAL NM CLOSELY. OTHERWISE...THE MOST DANGEROUS CONDITIONS
WILL BE OVER EASTERN NM WHERE STRONG WINDS WILL COMBINE WITH MIN RH
VALUES NEAR 10 PCT AND TEMPS NEAR TO SLIGHTLY ABOVE NORMAL.
RECOVERIES TONIGHT WILL TREND UP DRAMATICALLY STATEWIDE BEHIND THE
COLD FRONTAL BNDRY. BREEZY NW FLOW INTO SUNDAY AND INSTABILITY
DRIVEN CLOUD COVER WILL KEEP TEMPS BLW NORMAL AREAWIDE. SUNDAY
MORNING WILL BRING WIDESPREAD FREEZING TEMPS AS WELL TO NORTHERN AND
WESTERN NM. A FEW SHOWERS MAY LINGER INTO MONDAY OVER THE NORTHERN
MTS AND THE NE PLAINS. TEMPS WILL REMAIN BELOW NORMAL FOR THE ENTIRE
AREA.
A VERY QUIET WEATHER REGIME IS EXPECTED THROUGH THE REMAINDER OF THE
WEEK. TEMPS WILL MODERATE TO SLIGHTLY ABOVE NORMAL BY THE END OF THE
WEEK UNDER GENERALLY LIGHT WESTERLY WINDS. MIN RH WILL AVERAGE 10 TO
15 PCT IN THE LOWER TERRAIN AND EASTERN PLAINS AND 15 TO 25 PCT IN
THE HIGH TERRAIN. RECOVERIES WILL BE FAIR TO GOOD MOST MORNINGS.
VENT RATES THROUGH THE PERIOD WILL TREND BACK TO EXCELLENT.
GUYER
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 50 28 57 30 / 60 40 20 5
DULCE........................... 49 20 53 21 / 80 60 40 20
CUBA............................ 51 23 52 27 / 60 50 40 20
GALLUP.......................... 46 22 53 24 / 70 30 20 5
EL MORRO........................ 44 19 48 23 / 80 30 30 10
GRANTS.......................... 51 23 53 25 / 50 20 20 10
QUEMADO......................... 49 24 50 28 / 60 20 20 10
GLENWOOD........................ 58 26 61 30 / 60 10 10 5
CHAMA........................... 44 20 46 22 / 80 60 50 30
LOS ALAMOS...................... 49 27 50 34 / 40 30 30 20
PECOS........................... 51 24 49 31 / 20 20 20 20
CERRO/QUESTA.................... 54 18 49 22 / 30 40 40 30
RED RIVER....................... 45 17 41 23 / 40 50 50 50
ANGEL FIRE...................... 46 19 42 23 / 40 40 40 50
TAOS............................ 52 22 51 24 / 30 30 40 20
MORA............................ 50 23 47 27 / 20 20 30 20
ESPANOLA........................ 58 26 59 29 / 30 20 20 10
SANTA FE........................ 49 27 49 34 / 30 30 20 20
SANTA FE AIRPORT................ 54 26 55 32 / 20 20 20 10
ALBUQUERQUE FOOTHILLS........... 58 32 58 40 / 20 20 10 10
ALBUQUERQUE HEIGHTS............. 58 33 59 39 / 20 10 10 5
ALBUQUERQUE VALLEY.............. 61 34 62 39 / 20 5 10 5
ALBUQUERQUE WEST MESA........... 61 32 61 37 / 20 10 10 5
LOS LUNAS....................... 62 32 61 35 / 20 5 10 5
RIO RANCHO...................... 59 32 59 37 / 20 10 10 5
SOCORRO......................... 67 34 64 37 / 20 5 5 5
SANDIA PARK/CEDAR CREST......... 56 26 56 33 / 30 20 20 20
TIJERAS......................... 59 27 59 35 / 30 10 20 10
MORIARTY/ESTANCIA............... 55 26 54 32 / 10 5 10 10
CLINES CORNERS.................. 54 23 51 29 / 10 10 10 20
GRAN QUIVIRA.................... 57 28 54 33 / 10 5 5 10
CARRIZOZO....................... 65 28 60 31 / 5 5 5 5
RUIDOSO......................... 56 25 51 31 / 5 5 5 5
CAPULIN......................... 57 29 46 31 / 5 20 40 20
RATON........................... 63 31 56 32 / 10 10 30 20
SPRINGER........................ 61 30 55 30 / 5 10 20 20
LAS VEGAS....................... 54 26 52 30 / 10 10 10 20
CLAYTON......................... 69 35 56 36 / 5 10 20 10
ROY............................. 62 31 54 34 / 5 5 10 10
CONCHAS......................... 70 35 63 36 / 5 5 10 10
SANTA ROSA...................... 69 35 64 38 / 5 5 5 10
TUCUMCARI....................... 75 37 64 39 / 0 5 5 10
CLOVIS.......................... 75 37 62 39 / 0 5 5 5
PORTALES........................ 78 38 63 40 / 0 0 5 5
FORT SUMNER..................... 77 36 69 39 / 5 5 5 5
ROSWELL......................... 78 41 72 42 / 0 0 5 5
PICACHO......................... 71 31 64 35 / 5 5 5 5
ELK............................. 65 29 59 35 / 5 5 5 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ522-527>538.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-520-521-523>526-539-540.
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ505>507-515-519.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO NOON MDT SUNDAY
FOR THE FOLLOWING ZONES...NMZ510-512>514.
&&
44/GUYER
Hazardous weather outlook, Apr 14, 5:01 AM MST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MDT SAT APR 14 2012
NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
601 AM MDT SAT APR 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
VERY STRONG SOUTHWEST WINDS WILL DEVELOP TODAY. GUSTS TO 45 OR 50
MPH WILL BE COMMON...EXCEPT ACROSS SOUTHERN AND EASTERN PARTS OF
THE FORECAST AREA WHERE GUSTS MAY PEAK NEAR 65 MPH THIS AFTERNOON.
THE STRONG WINDS WILL DIMINISH AROUND SUNSET. PLEASE REVIEW THE
LATEST WIND ADVISORY AND HIGH WIND WARNING FOR ADDITIONAL DETAILS.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING RAIN SHOWERS...SNOW
SHOWERS AND A FEW THUNDERSTORMS TO WESTERN AREAS TODAY AND SNOW
MAINLY TO THE NORTHERN MOUNTAINS TONIGHT. BY SUNDAY MORNING...
AROUND A HALF FOOT OF SNOW ACCUMULATION WILL BE POSSIBLE ALONG THE
WEST AND SOUTHWEST SLOPES OF THE NORTHERN MOUNTAINS. A FEW INCHES
OF SNOW ACCUMULATION WILL ALSO BE POSSIBLE IN THE WESTERN
MOUNTAINS...WITH LIGHTER AMOUNTS AT LOWER ELEVATIONS OF WEST
CENTRAL...NORTHWEST AND NORTH CENTRAL NEW MEXICO BY SUNDAY
MORNING. PLEASE REVIEW THE LATEST WINTER WEATHER ADVISORY FOR
ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE STORM SYSTEM PRODUCING THE WIND AND SNOW WILL EJECT NORTHEASTWARD
INTO NEBRASKA BY SUNRISE SUNDAY...BUT A TRAILING UPPER LEVEL
TROUGH WILL KEEP THE WEATHER UNSETTLED OVER NEW MEXICO THROUGH
SUNDAY OR SUNDAY NIGHT. AN INCH OR TWO OF ADDITIONAL SNOW
ACCUMULATION WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.
44
High Wind, Southwest Mountains
- When
- April 14, 8:00 AM MST to 7:00 PM MST
- Where
- Southwest Mountains forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Public
The New Mexico Tech Magdalena Ridge Observatory at 10,634 feet in the southwest mountains recorded wind gusts over 60 mph for much of the day. The strongest winds occurred when the front moved through where wind gusts topped 80 mph for a short time.
High Wind, South Central Mountains
- When
- April 14, 8:55 AM MST to 1:35 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 47 kt (54 mph) measured sustained
- Reported by
- AWOS
Sustained winds topped out at 54 mph at the KSRR AWOS, though sustained winds over 40 mph were reported for over four hours.
High Wind, South Central Mountains
- When
- April 14, 9:15 AM MST to 1:15 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
A peak wind gust of 70 mph was measured at the KSRR AWOS at 1035 am MST, though wind gusts over 58 mph were reported for four hours.
High Wind, Central Highlands
- When
- April 14, 10:31 AM MST to 1:36 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
A peak wind gust of 64 mph was measured at the KCQC ASOS at 1142 am MST, though wind gusts over 58 mph were reported for over three hours.
High Wind, Northeast Highlands
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
A spotter estimated wind gusts up to 65 mph which peeled tin roofs off of two to three ranches in the Trujillo area.
High Wind, Union County
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Union County forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
A spotter estimated wind gusts up to 65 mph near Gladstone.
High Wind, Harding County
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Harding County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
A spotter estimated wind gusts up to 60 mph near Roy.
High Wind, Eastern San Miguel County
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Eastern San Miguel County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
A spotter estimated wind gusts up to 60 mph near Bell Ranch.
High Wind, Guadalupe County
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
Law enforcement officials estimated wind gusts up to 60 mph in Vaughn.
High Wind, Eastern Lincoln County
- When
- April 14, 11:00 AM MST to 4:00 PM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
A spotter estimated peak wind gusts near 60 mph in northeast Lincoln County.
High Wind, Southwest Chaves County
- When
- April 14, 11:09 AM MST to 3:09 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
The Dunken RAWS site reported wind gusts over 58 mph for four hours, peaking at 61 mph between 109 and 209 pm MST.
High Wind, Far Northeast Highlands
- When
- April 14, 11:19 AM MST to 11:59 AM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
The KRTN ASOS measured a peak wind gust of 74 mph at 1119 am MST, though another gust of 70 mph occurred at 1159 am MST.
High Wind, Albuquerque Metro Area
- When
- April 14, 12:32 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $500
- Reported by
- ASOS
The Albuquerque ASOS reported a peak wind gust of 60 mph. These winds knocked over a large tree in southwest Albuquerque, near 8th and Copper.
High Wind, Chaves County Plains
- When
- April 14, 12:56 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
The KROW ASOS recorded a peak wind gust of 58 mph.
High Wind, Sandia/Manzano Mountains
- When
- April 14, 1:07 PM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Trained Spotter
A spotter reported a 66 mph measured wind gust just northwest of Edgewood.
High Wind, Quay County
- When
- April 14, 1:09 PM MST
- Where
- Quay County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Broadcast Media
The Frost Ranch SchoolNet site measured a 62 mph wind gust. Relayed by KVII in Amarillo.
High Wind, Roosevelt County
- When
- April 14, 2:25 PM MST to 3:40 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Mesonet
The West Texas Mesonet site near Dora recorded sustained winds over 40 mph for over an hour.
High Wind, De Baca County
- When
- April 14, 2:50 PM MST
- Where
- De Baca County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Other Federal Agency
The Columbia Scientific Balloon Facility in Fort Sumner recorded a peak wind gust of 61 mph.
Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- April 14, 4:00 PM MST to April 15, 8:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- Public
Up to 10 inches of snow was reported in Taos Ski Valley and in Red River.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flood in Kansas, April 14, 2012$160,000 · EF3 · 48 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365204, 365212, 365210, 365209, 365215, 365216, 365217, 365218, 365219, 365228, 365229, 365214, 365230, 365227, 365207, 365221, 365224, 365226, 365231.